MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA085902A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Review of device manufacturing record history to confirm device met pre-release specifications is currently in progress.Device remains implanted; therefore, direct product analysis is not possible.Instructions for use for gore® viabahn® vbx balloon expandable endoprosthesis directions for use state: device tapering may be performed by first deploying the device to the smaller of the two reference vessel diameters and subsequently post-dilating the device in the region of the larger reference vessel diameter.To prevent endoprosthesis migration, care should be taken to ensure the device is sufficiently apposed to the vessel wall between initial device deployment and post-dilatation.
 
Event or Problem Description
After an aortic case was completed, the physician treated an iliac artery aneurysm that was near the bifurcation.An 8 x 39 gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was deployed and post dilated with a 10mm balloon.To extend the first device proximally, an 8 x 59mm vbx device was advanced and deployed.However, it was found this device did not have enough wall apposition after the ballooning was completed.When the balloon catheter was withdrawn, the deployed vbx device migrated to the distal end of the first device.The 8x59 vbx device landed with good wall apposition in the external iliac artery.The physician elected not to place any other devices as the hypogastric artery maintained good blood flow.As reported, there were no adverse consequences for the patient.
 
Additional Manufacturer Narrative
H6 - code 213: review of device manufacturing record history confirmed device met pre-release specifications.H6 - code 4117: the device is not accessible for testing as it remains in the patient.However, an engineering evaluation was conducted with the following results: the referenced complaint did not have a returned device.The following evaluation is based on information obtained from the event description and communication summary.Radial strength of the vbx device can be influenced by the stent ring material, stent ring geometry, stent ring spacing, and stent ring alignment.The stent rings are certified by the supplier for the material and geometric properties.Stent rings are 100% verified during the manufacturing process to be free of visual deformities.Stent ring geometry, spacing, and alignment are 100% verified during the manufacturing process.The device history file was reviewed, and no anomalies were identified.Machine history files were reviewed, and no non-routine maintenance was identified.Based on the device evaluation performed, no manufacturing anomalies were identified to which the event could be definitively attributed.D1 and d2 were updated with corrected information.G4 was updated with correct number.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10702329
Report Number2017233-2020-01369
Device Sequence Number13757877
Product Code PRL
UDI-Device Identifier00733132637331
UDI-Public00733132637331
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2023
Device Model NumberBXA085902A
Device Catalogue NumberBXA085902A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR